I have been in chronic pain for about 18 years. Many different med combinations. Mainly methadone 40mg 3xday, and oxycodone 10 mg 3x day. Was 4 times a day but cut back due to chronic fatigue and fibromyalgia as well now. Was told it is common for chronic pain patients to develop fibromyalgia after long term chronic pain. I have always had acid reflux and GI sensitivities; hiatal hernia. However Over the last couple of months I feel sick to my stomach daily. I take generic Zantac 150mg 1 x day. I had forgot to fill it for a couple months, back about 3 moths ago, and was using up some pepcid i had laying around. After refilling it I started to feel better but then keep getting sicker. I am able to eat and sometimes it feels better to eat but then it gets worse; like I ate a handfull of glass and very gassy. I am wondering if I am building a tolerance to the methadone and where I cut out one dose of the oxycodone a day if I am experiencing some withdrawles from tolerance to methadone, 16 years now and dose has not been increased in about 2 years. I am 50 years old and they are trying not to increase the methadone too much where I will be on it for life. I have tried a bunch of other meds. I had good pain reduction with cymbalta and other antidepressants but I just can not tolerate them. They make me very sick! Any thoughts? Could this be due to all the meds i am taking bothering my stomach or tolerance buildup? Also take valium 10 mg at bed time. and metropolol for blood pressure and migraines. I know this is a no,no; but I do wake up in the night several times and sometimes will eat a couple of saltines with peanut butter to put something in my stomach and it does make me feel better to get back to sleep. I drink a good gallon of filtered water a day and 2 cups of coffee. I cut out soda about 2 years ago. I may have a soda once a month if not even less.
Is long term pain med use causing me to be sick in the stomach all the time?
- 22 Apr 2012 by cessnapix
- 8 May 2012
- pain, chronic fatigue syndrome (cfs), methadone, oxycodone, fatigue, chronic
Added 22 Apr 2012:
Also I am a 50 year old male with low testosterone. I was being treated with a replacement patch back about 6-7 years ago then my Dr. stopped because lack of results and possible heart trouble that was later ruled out.
Sorry for your troubles, and I wish I could add more,but with the types of meds you have been on long term, I think I'd head on down to the local gastroentrologist to find out what's going on. You sound like a complex patient with many variables working at once. Wish I could give you more info.
cessanpix, weclome to the site! Your case sounds so much like mine it almost true to the letter. I also have GERD & tummy issues, but had them long before the pain meds came on board. My gastro put me on omprazole 20mg for excessive stomach acid. If I take it every day, I don't usually have to many problems. If you have a doctor appointment it would be best to let them decide what is best, but I would wager you have a pretty sore looking tummy inside & need to have it scoped out to see what is causing all the problems. Sometimes my pain meds make me nauseated, & I have to take a nausea med called compazine also. I'll bet you can't take NSAIDS either can you? I sure can't & wish I could because I believe they would help my pain, but my tummy won't tolerate them at all. I wish you the best, & let us know what the doc has to say would ya... Mary
Hi, and welcome. Regarding the stomach issues, definitely get yourself to a gastro, regarding the T-cell problems, GET BACK ON THE GEL. Perhaps your doctor wasn't giving you enough. this is new to them, and they are nervous about putting men on the gel at higher doses, though they have come out with stronger concentrations and continue to get stronger so that the men don't have to use as many pumps per day. The gel so far is the best delivery system of the med, because shots leave you with highs and then drops. I think that if you get back on the androgen, you will find that you pain issues will become more tolerant, as the lack of T in your system makes you depressed, and just not enough energy to go about business as usual. Good luck, and we welcome any and all questions with experience.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2010 • 9 answers
Posted 8 Aug 2011 • 3 answers
Posted 13 May 2014 • 2 answers
Posted 10 Nov 2014 • 1 answer
Chronic Fatigue Syndrome (CFS) - For "Katy 555" and anyone else in this support group for CFS. Many?
Posted 14 Feb 2016 • 1 answer